Responses to patch test substances may occur contemporaneously. Such simultaneous reactions may reflect concomitant sensitization to 2 dissimilar allergens to which concurrent exposure has taken place (e.g., ethylenediamine dihydrochloride and neomycin). It may occur when the individual has been exposed to only 1 of the substances and exhibits a response to other substances of similar chemical structure (i.e., cross‐sensitization such as between para‐phenylenediamine and benzocaine). Such simultaneous responses may also be chance occurrences, reflecting multiple sensitization or the result of altered response due to the “angry back syndrome”. This investigation established that such concurrence of response is not uncommon and adds further documentation to the literature of these associations in patch test responses.
|Original language||English (US)|
|Number of pages||4|
|State||Published - May 1995|
All Science Journal Classification (ASJC) codes
- Immunology and Allergy